Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2005
Flash Flood Warning 116, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 19, 2005, 3:50 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 3:50 PM CDT (20:50 UTC)
- Expired
- Sep 20, 2005, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 192050
FFWSJU
VIC010-192300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
450 PM AST MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 700 PM AST
* AT 445 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...WITH
RAINFALL ACCUMULATION NEAR TWO INCHES.
ADDITIONAL RAINFALL AMOUNTS OF TWO OR MORE INCHES ARE POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG GUTS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1778 6474 1769 6473 1768 6482 1777 6482
$$
BD1 follow-up statement
000
WGCA72 TJSJ 192159
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
556 PM AST MON SEP 19 2005
VIC010-192210-
SAINT CROIX-
556 PM AST MON SEP 19 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING COUNTY
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
THE BRIEF VERY HEAVY RAINS THAT AFFECTED ST. CROIX EARLIER IN THE
EVENING HAVE SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
HOWEVER...THERE MAY BE LINGERING WATER IN LOCAL STREETS AND WATER
LEVELS IN LOCAL GUTS WILL BE HIGH UNTIL THEY SUBSIDE...SO RESIDENTS
SHOULD CONTINUE TO EXERCISE CAUTION.
LAT...LON 1778 6474 1769 6473 1768 6482 1777 6482
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 2:25 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 19, 2:25 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 325 PM AST MON SEP 19 2005 .DISCUSSION...NOT MUCH WEATHER DEVELOPED OVER PUERTO RICO. MOST OF THE WEATHER CONCENTRATED OVER THE USVI AND CULEBRA. A BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED TO A MID LEVEL SHORT WAVE WILL CONTINUE TO MOVE WEST OVERNIGHT INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGH TUESDAY MORNING. A FEW THUNDERSTORMS COULD MOVE OVER LAND OVERNIGHT AFFECTING MAINLY THE NORTHEAST AND NORTHERN COASTAL PORTIONS OF PUERTO RICO. ON TUESDAY...THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEAST COMPONENT PRODUCING MOST OF THE WEATHER ACTIVITY ACROSS THE INTERIOR AND SOUTHWEST SECTION OF PUERTO RICO. && .SYNOPSIS...HURRICANE PHILIPPE WAS LOCATED ABOUT 630 MILES EAST SOUTHEAST OF PUERTO RICO...MOVING NORTH NORTHWEST AT NEAR 6 KNOTS. ALTHOUGH THE CENTER OF THE SYSTEM IS STILL EXPECTED TO PASS SEVERAL HUNDRED MILES NORTHEAST OF THE U.S. VIRGIN ISLANDS AND PUERTO RICO TUESDAY THROUGH WEDNESDAY...ALL LOCAL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM OVER THE NEXT FEW DAYS. && .MARINE...WINDS WILL BE FROM THE EAST NORTHEAST AT AROUND 10 TO 15 KNOTS AND SEAS OF AROUND 3 TO 5 FEET ACROSS THE LOCAL WATERS THROUGH TUESDAY...WITH LONG PERIOD NORTH NORTHEAST SWELLS GIVING WAY TO EAST NORTHEAST SWELLS BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 87 78 / 50 50 50 30 STT 88 79 88 79 / 50 60 60 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, Sep 19, 5:30 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON SEP 19 2005 PRZ001>013-AMZ710>750-201030- 630 AM AST MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER... DIURNAL HEATING AND ISLAND EFFECTS WILL HELP PRODUCE AFTERNOON CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. THE INTERIOR AND WESTERN SECTION OF PUERTO RICO WILL LIKELY SEE THE HEAVIEST SHOWERS WHERE URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN ISOLATED LOCALES. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT 5 TO 6 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. VIZ001-002-AMZ710>730-201030- 630 AM AST MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER... THERE ARE PATCHES OF MOISTURE PASSING THROUGH THE LOCAL WATERS THAT WILL AFFECT THE LOCAL ISLANDS FROM TIME TO TIME. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT 5 TO 6 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.